MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX LOCKIT PLUS REGIONAL ANESTHESIA CATHETER SECUREMENT DEVICE; CATHETER, CONDUCTION, ANESTHETIC

SMITHS MEDICAL ASD, INC. PORTEX LOCKIT PLUS REGIONAL ANESTHESIA CATHETER SECUREMENT DEVICE; CATHETER, CONDUCTION, ANESTHETIC
Model Number 100/399/218
Medical Device Problem Codes Detachment of Device or Device Component (2907); Premature Separation (4045)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received that a smiths medical portex lockit plus regional anesthesia catheter securement device became detached while in use with a patient.The reporter stated the detachment resulted in the catheter pulling out of the epidural space, which caused the epidural pain control to be insufficient.Subsequently, the nurses had to insert a new epidural catheter and a more invasive method of anesthesia intervention was required, noted as either, "general anesthesia or emergency cesarean section".No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
One unused catheter securement device was returned for evaluation.Visual inspection of the device found the sample to be adhered to the fixture and the catheter was threaded through lockit.Functional testing of the device included setting the tensile tester to pull at 12 in per minute and stop at 6 in; noting that if catheter breaks or pulls, it is considered a failure.The sample remained in lockit for duration of the test, indicating an acceptable performance.The reported customer complaint was unable to be confirmed.This investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.

Brand Name
PORTEX LOCKIT PLUS REGIONAL ANESTHESIA CATHETER SECUREMENT DEVICE
Common Device Name
CATHETER, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8151924
Report Number3012307300-2018-08733
Device Sequence Number268297
Product Code BSO
UDI-Device Identifier00351688068142
UDI-Public00351688068142
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051524
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number100/399/218
Device Catalogue Number100/399/218
Device Lot Number3433108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;